Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 352, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 8:46 AM CDT for Cherokee County, Muskogee County, Wagoner County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 8:46 AM CDT (13:46 UTC)
- Expired
- Jun 17, 2017, 9:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:07 AM CDT | TSTM WND DMG | 3 E Fort Gibson, OK | SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WUUS54 KTSA 171346
SVRTSA
OKC021-101-145-171430-
/O.NEW.KTSA.SV.W.0352.170617T1346Z-170617T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
846 AM CDT SAT JUN 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Wagoner County in northeastern Oklahoma...
Western Cherokee County in east central Oklahoma...
Northeastern Muskogee County in east central Oklahoma...
* Until 930 AM CDT
* At 846 AM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Peggs to Sequoyah State Park to 3
miles west of Wagoner, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Okay... Hulbert...
Braggs... Tullahassee...
Peggs... Pumpkin Center...
Sequoyah State Park... Summit...
Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3573 9495 3562 9520 3564 9547 3603 9547
3608 9528 3607 9512 3610 9512 3611 9502
TIME...MOT...LOC 1346Z 016DEG 24KT 3600 9509 3590 9525 3596 9543
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
996
WWUS54 KTSA 171403
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
903 AM CDT SAT JUN 17 2017
OKC021-101-145-171430-
/O.CON.KTSA.SV.W.0352.000000T0000Z-170617T1430Z/
Wagoner OK-Cherokee OK-Muskogee OK-
903 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN WAGONER...CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES...
At 902 AM CDT, severe thunderstorms were located along a line
extending from near Tahlequah to 2 miles west of Fort Gibson to 2
miles northwest of Tullahassee, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Okay... Hulbert...
Braggs... Tullahassee...
Peggs... Pumpkin Center...
Sequoyah State Park... Summit...
Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3573 9495 3562 9520 3564 9547 3592 9547
3598 9525 3607 9512 3610 9512 3611 9502
TIME...MOT...LOC 1402Z 016DEG 24KT 3592 9499 3580 9529 3586 9547
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:14 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 6:14 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Sat Jun 17 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Weakening thunderstorm complex will move across northwest AR
through 15z with a limited threat of wind gusts to 30 knots and
brief MVFR conditions. Additional storms likely late this evening
in the 06-12z time frame with possible MVFR conditions, mainly
north of I-40, as a cold front moves through.
&&
.PREV DISCUSSION... /Issued 257 AM CDT Sat Jun 17 2017/
DISCUSSION...
Keeping a close eye on severe MCS currently dropping southeast
across eastern KS/western MO. HRRR has struggled with the
evolution of this system through most of the night...although the
latest iteration appears to have a reasonable handle. Will likely
see this activity move into parts of northwest AR (and perhaps far
northeastern OK) toward daybreak although in a more weakened
state...but we could still see some gusty winds. Will make some
last minute tweaks to first period PoPs prior to forecast
issuance.
The next order of business will be the widespread excessive heat
for this afternoon. Expect a rather large area of mid 70s dewpoint
pooling across parts of eastern OK...and with highs expected to
top out in the mid/upper 90s will upgrade advisory to an excessive
heat warning for much of northeast OK.
A cold front will advance into southeast KS by late
afternoon/early evening...with additional shower/thunderstorm
development expected along the boundary. This activity should move
into northern sections of the forecast area later Saturday night
as the cold front sags farther south. The front will slow a bit
across southeast OK/western AR in Sunday...and provide the focus
for additional afternoon convection. Strong forecast instability
will support a few severe storms...with large hail/damaging winds
being the main threat. The cold front...along with associated
cloud cover/precipitation will hold afternoon temps down
considerably with highs mainly in the 80s.
The cooler/drier conditions will continue into Monday/Monday
night...with a return to more hot/humid conditions returning by
Tuesday and continuing through the remainder of the week. The
forecast area will remain along the southern edge of the
westerlies...so some nocturnal convection is not out of the
question mainly for the northern areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 72 83 63 / 10 40 40 10
FSM 98 76 87 65 / 20 20 50 20
MLC 95 74 85 64 / 10 10 30 20
BVO 97 70 82 59 / 10 50 20 10
FYV 92 71 80 58 / 20 40 40 10
BYV 92 70 79 59 / 70 60 40 10
MKO 95 73 83 61 / 10 20 40 10
MIO 95 70 83 60 / 40 60 40 10
F10 96 73 83 62 / 10 20 20 10
HHW 95 76 89 66 / 10 0 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for OKZ049-053-058-062-063-067-068-070>076.
Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
evening for OKZ054>057-059>061-064>066.
AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for ARZ019-020-029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...14Hazardous weather outlook, Jun 17, 5:00 AM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Sat Jun 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Sat Jun 17 2017 ...DANGEROUS HEAT EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET... . HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET... . DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line. DISCUSSION... Hot and humid conditions are expected again today, with Heat index values in excess of 105 degrees over a large portion of eastern Oklahoma and west central Arkansas. Parts of northeast Oklahoma will likely see heat indices over 110 degrees. A weakening complex of thunderstorms will move into parts of northwest Arkansas early this morning, with a very limited threat of gusty winds through mid morning. A cold front will move into northeast Oklahoma and northwest Arkansas by late this evening, bringing a good chance of showers and thunderstorms. A few storms could be severe with damaging winds and large hail, along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The cold front will slowly move through the area Sunday, with the threat of showers and thunderstorms and a limited threat of severe weather shifting south during the day. After a brief cool down to start next week, hot weather will return mid to late week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 17, 6:14 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 AM CDT SAT JUN 17 2017
OKZ057-058-063-171145-
Craig OK-Delaware OK-Ottawa OK-
614 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 645 AM CDT...
At 614 AM CDT, a strong thunderstorm was located 4 miles west of
Afton, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Grove...
Afton... Bernice...
Ketchum... Cleora...
Bernice State Park...
This includes Interstate 44 between mile markers 284 and 298.
LAT...LON 3661 9475 3644 9500 3651 9500 3651 9506
3668 9518 3679 9500
TIME...MOT...LOC 1114Z 321DEG 12KT 3668 9504Special weather statement, Jun 17, 6:55 AM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Tulsa OK 655 AM CDT SAT JUN 17 2017 OKZ062-063-171230- Delaware OK-Mayes OK- 655 AM CDT SAT JUN 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 730 AM CDT... At 655 AM CDT, a strong thunderstorm was located over Chloeta, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Langley... Kansas... Spavinaw... Oaks... Spavinaw State Park... Leach... Chloeta... Rose... Twin Oaks... Cherokee State Park... LAT...LON 3646 9510 3650 9488 3617 9472 3616 9505 TIME...MOT...LOC 1155Z 347DEG 19KT 3642 9497
Special weather statement, Jun 17, 7:06 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 AM CDT SAT JUN 17 2017
OKZ057-062-063-171245-
Craig OK-Delaware OK-Mayes OK-
706 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 745 AM CDT...
At 706 AM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Grove to near Cleora to 2 miles north
of Vinita. Movement was south at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Vinita... Jay...
Grove... Salina...
Langley... Colcord...
Bernice... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Spavinaw State Park... Cleora...
Chloeta... Strang...
This includes Interstate 44 between mile markers 277 and 289.
LAT...LON 3666 9494 3667 9463 3657 9462 3650 9462
3629 9459 3626 9493 3628 9521 3669 9523
TIME...MOT...LOC 1206Z 359DEG 22KT 3668 9474 3658 9494 3667 9514Special weather statement, Jun 17, 8:19 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 AM CDT SAT JUN 17 2017
OKZ068>070-072-074-171345-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
819 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WESTERN
SEQUOYAH...SOUTHWESTERN ADAIR...SOUTHERN CHEROKEE AND EASTERN
MUSKOGEE COUNTIES UNTIL 845 AM CDT...
At 819 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Tahlequah to 4 miles north of
Lake Tenkiller State Park to 4 miles east of Keefeton. Movement was
southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Sallisaw... Stigler...
Vian... Gore...
Webbers Falls... Marble City...
Braggs... Tamaha...
Brushy... Greenleaf State Park...
Pumpkin Center... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Keefeton... Kanima...
This includes Interstate 40 in Oklahoma between mile markers 279 and
310.
LAT...LON 3570 9452 3540 9475 3523 9510 3561 9536
3575 9528 3597 9491
TIME...MOT...LOC 1319Z 331DEG 19KT 3585 9492 3567 9504 3559 9526Local storm report, Jun 17, 8:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL LOCUST GROVE 36.20N 95.17W
06/17/2017 E0.75 INCH MAYES OK PUBLIC
&&
AEJLocal storm report, Jun 17, 8:30 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
830 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG AFTON 36.69N 94.96W
06/17/2017 OTTAWA OK PUBLIC
TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:00 AM CDT | Excessive Heat Warning | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 12 hr |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Jun 17, 6:14 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jun 17, 6:46 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| Jun 17, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Jun 17, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 17, 7:16 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 44 min |
| Jun 17, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 33 min |
| Jun 17, 8:00 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 60 min |
| Jun 17, 8:19 AM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 26 min |
| Jun 17, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 39 min |
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 52 min |
| Jun 17, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 38 min |
| Jun 17, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 38 min |
| Jun 17, 11:12 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Jun 17, 12:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| Jun 17, 2:53 PM CDT | Heat Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.